Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

October 7, 2012Brunswick County, New Hanover County, North Carolina

NWS Wilmington, NC issued this special weather statement at Oct 7, 2012, 7:45 PM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2012, 7:45 PM EDT (23:45 UTC)
Expired
Oct 7, 2012, 8:45 PM EDT
In force
60 min
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, New Hanover County, NC

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1104 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS82 KILM 072345
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
745 PM EDT SUN OCT 7 2012

NCZ107>110-080045-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
745 PM EDT SUN OCT 7 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 845 PM EDT...

AT 744 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A 
LINE EXTENDING FROM WILMINGTON TO SHALLOTTE...MOVING SOUTHEAST AT 20 
MPH.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND POSSIBLE MINOR FLOODING...ESPECIALLY WHERE HEAVY 
RAIN OCCURRED EARLIER TODAY.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...WILMINGTON...BOILING
SPRING LAKES...MILL CREEK... MYRTLE GROVE...OAK ISLAND...SEAGATE... 
SILVER LAKE AND KINGS GRANT.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3416 7783 3390 7794 3383 7796 3385 7801
      3388 7803 3390 7811 3391 7827 3390 7838
      3393 7846 3428 7789 3422 7777
TIME...MOT...LOC 2344Z 299DEG 17KT 3418 7788 3394 7827

$$

TRA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Oct 7, 7:20 PM EDT, 25 minutes earlier.

Area forecast discussion, Oct 7, 7:20 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
720 PM EDT SUN OCT 7 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA AND
OFFSHORE THROUGH THE OVERNIGHT. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL TRANSITION TO A LIGHT STRATIFORM RAIN
EVENT LATE TONIGHT AND MONDAY. MUCH COOLER WEATHER IS EXPECTED IN
THE WAKE OF THE FRONT TONIGHT AND EARLY INTO THE WEEK. STRONG
CANADIAN HIGH PRESSURE WILL EVENTUALLY BRING DRY WEATHER. A RE-
INFORCING COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY WITH
CANADIAN HIGH PRESSURE TO FOLLOW FOR THE MID TO LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 700 PM SUNDAY...EARLIER BOUT OF STRONG TO ISOLATED SEVERE
CONVECTION HAS BASICALLY COME TO AN END WITH THE STRONGER CELLS
NOW MOVING NE OF THE FA...AS WELL AS THE LOSS OF THE DAYS HEATING
LIMITING INSTABILITY. WILL CONTINUE THE THREAT FOR CONVECTION INTO
THIS EVENING...AND THEN TRANSITION INTO PATCHY LIGHT RAIN AS THE
COOL SURGE BEHIND THE EXITING COLD FRONT BEGINS TO DROP SOUTHWARD...
ENVELOPING THE AREA TOWARDS DAWN. CURRENT FORECAST MINS LOOK
AOK...BUT LIKELY NOT TO OCCUR UNTIL AROUND DAYBREAK MONDAY AS THE
DEEPER COLD AIR ADVECTION ONLY ARRIVES AND PARTIALLY PUSHES
ACROSS THE LAST OF THE FA. LATEST NAMBUFR SOUNDINGS SHOW THE
RATHER SHALLOW SFC BASED COLD AIRMASS THAT BARELY REACHES 900MB BY
DAYBREAK MONDAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...COOL HIGH PRESSURE WILL BE IN PLACE AT THE
SURFACE ON MONDAY WITH WEAK ISENTROPIC LIFT AND SOME SHALLOW LOW
LEVEL MOISTURE IN PLACE.  NET RESULT FOR MONDAY AND MONDAY NIGHT
WILL BE MAINLY CLOUDY SKIES WITH A SMALL CHANCE OF RAIN.
TEMPERATURES WILL STRUGGLE TO REACH THE LOWER TO MIDDLE 60S MONDAY
WITH MINS FALLING TO THE UPPER 40S TO LOWER 50S.  GRADUAL PARTIAL
CLEARING IS EXPECTED TUESDAY AND TUESDAY NIGHT AS ISENTROPIC LIFT
DIMINISHES AS THE SURFACE RIDGE AXIS SHIFTS SLIGHTLY EASTWARD.
MAXIMUMS ON TUESDAY UNDER PARTLY CLOUDY SKIES WILL REACH THE UPPER
60S TO LOWER 70S WITH MINS TUESDAY NIGHT IN THE LOWER TO MIDDLE 50S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...THE EXTENDED FORECAST WILL FEATURE TWO DRY
COLD FRONTS BRINGING DRY CANADIAN AIR SOUTH...FOLLOWED BY A
MODIFICATION OF THE AIRMASS NEXT WEEKEND AS INCREASINGLY ONSHORE
WINDS BRING IN SUBTROPICAL HUMIDITY.

SURFACE HIGH PRESSURE WILL MOVE ACROSS THE CAROLINAS WEDNESDAY WITH
MAINLY SUNNY SKIES AND LIGHT WINDS. 850 MB TEMPS PROGGED AS HIGH AS
+14 C ON THE 12Z GFS WILL SUPPORT HIGHS APPROACHING 80 ACROSS MOST
OF OUR AREA. A SECOND SURFACE HIGH WILL MOVE QUICKLY EAST FROM THE
GREAT PLAINS STATES WEDNESDAY NIGHT...PUSHING A DRY COLD FRONT
ACROSS THE REGION BEFORE DAYBREAK THURSDAY. 850 MB TEMPS WILL FALL
INTO THE +9 C TO +10 C RANGE DURING THE DAY THURSDAY WITH HIGHS
PERHAPS STRUGGLING TO CLIMB INTO THE LOWER 70S DURING THE AFTERNOON.
ANOTHER HIGH MOVING SOUTHEAST ACROSS THE GREAT LAKES FRIDAY NIGHT
WILL PUSH A SECOND DRY FRONT INTO THE CAROLINAS...BUT WITH THE BULK
OF THE COLD ADVECTION REMAINING WELL NORTH OF THE CAROLINAS THERE
SHOULD BE LITTLE IMPACT ON TEMPERATURES.

FOR SATURDAY AND SUNDAY SURFACE HIGH PRESSURE WILL MOVE OFFSHORE
WITH EAST WINDS TURNING SOUTHEAST...AND EVENTUALLY SOUTHERLY SUNDAY
AFTERNOON. THIS WILL LEAD TO A MORE HUMID SUBTROPICAL AIRMASS
BECOMING ENTRENCHED ACROSS THE AREA. DEWPOINTS MAY RETURN INTO THE
60S WITH OVERNIGHT LOWS ACTUALLY ABOVE NORMAL AGAIN BY SUNDAY.

THE ONLY PRECIP CHANCES IN MY FORECAST ARE SLIGHT CHANCES (20
PERCENT) NEAR THE COAST SATURDAY AND ACROSS THE ENTIRE AREA SUNDAY.
THESE ARE BARELY UP TO CLIMATOLOGICAL LEVELS THIS TIME OF YEAR AND
REPRESENT THE WEAKLY FORCED SYNOPTIC PATTERN EXPECTED DESPITE THE
INCREASING LOW-LEVEL MOISTURE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 18Z...COLD FRONT HAS REACHED THE COAST BUT THE COLD AIR LAGS
WELL BEHIND THE FRONT. VFR CEILINGS AT ALL TERMINALS THOUGH
COASTAL LOCATIONS MAY SEE BRIEF MVFR IN AN ISOLATED SHOWER. PERIOD
WOULD BE VERY BRIEF AND THREAT IS ONLY FOR NEXT FEW HOURS. FARTHER
INLAND DEEP CU HAS NOT DEVELOPED AND THREAT OF SHOWERS IS QUITE
LIMITED.

PRECIP MAY LINGER BEHIND THE FRONT IN THE FORM OF LIGHT RAIN/MIST
GIVEN THE PRESENCE OF WEAK ISENTROPIC LIFT. MORE LIKELY THERE WILL
BE A LOW STRATUS CEILING FLIRTING WITH IFR THRESHOLDS ALL NIGHT.
STRONG COLD ADVECTION WILL KEEP FOG FROM BEING AN ISSUE.

EXTENDED OUTLOOK...CHANCE OF RAIN AND MVFR CEILINGS OVERNIGHT MON
THROUGH TUES MORNING. IFR CEILINGS POSSIBLE MONDAY NIGHT INTO
TUESDAY MORNING COASTAL TERMINALS. VFR CONDITIONS DEVELOPING
TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM SATURDAY...WEAK SFC LOW OFF THE NC-VA COASTS WILL
CONTINUE TRACKING NE. ITS TRAILING COLD FRONT WILL FINALLY GET
PULLED EAST AND SOUTH OF THE ILM COASTAL WATERS AFTER MIDNIGHT
TONIGHT. LATEST HRRR INDICATES BY MIDNIGHT TONIGHT...NE 10-20KT
WINDS SHOULD HAVE PUSHED ACROSS THE ENTIRE FA. THIS SEEMS A BIT
OVERDONE AND QUICK GIVEN THE NATURE AND BEHAVIOR OF THIS COLD
FRONT DURING THE PAST 24 HRS. WILL CONTINUE THE PHRASEOLOGY OF
WINDS SHIFTING/INCREASING AFTER MIDNIGHT TONIGHT. AFTER MIDNIGHT
...WINDS TO EVENTUALLY BECOME N-NE AT 10-20 KT. SIG SEAS WILL
BUILD TO 2 TO 4 FT...UP TO 3 TO 5 FT OFF CAPE FEAR...AND BECOME
DOMINATED BY PERIODS OF 4 TO 6 SECONDS.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM
SUNDAY...WINDS WILL GRADUALLY BACK FROM NE TO N THROUGH THE PERIOD
AS SPEEDS SLOWLY FALL FROM 15 TO 20 KT MONDAY TO AROUND 10 KT BY
TUESDAY NIGHT. SEAS OF 3 TO 5 FT ARE EXPECTED FOR MONDAY AND
MONDAY NIGHT BEFORE FALLING TO THE 2 TO 3 FT RANGE TUESDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 300 PM SUNDAY...TWO DRY COLD FRONTS WILL PUSH THROUGH THE
AREA...ONE WEDNESDAY NIGHT AND ANOTHER FRIDAY NIGHT. THE WEDNESDAY
NIGHT FRONT WILL BE THE STRONGER OF THE TWO AND WILL BE ACCOMPANIED
BY A SURGE OF NORTH-NORTHEAST WINDS THURSDAY MORNING THAT COULD
REACH 20 KNOTS WITH HIGHER GUSTS. OTHERWISE DRY WEATHER IS EXPECTED
THROUGH THE PERIOD WITH PRIMARILY SHORT-PERIOD WIND WAVES
DOMINATING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...DCH
NEAR TERM...DCH
SHORT TERM...RAN
LONG TERM...TRA
AVIATION...SGL
Hazardous weather outlook, Oct 7, 3:47 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
347 AM EDT SUN OCT 7 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-080800-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
347 AM EDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE RISK FOR HAZARDOUS WEATHER CONDITIONS IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-080800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
347 AM EDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS MAY
DEVELOP LATE TONIGHT THROUGH MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 7, 6:14 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT SUN OCT 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             2 NNW CASTLE HAYNE      34.38N  77.92W
10/07/2012  M1.00 INCH       PENDER             NC   PUBLIC

&&

EVENT NUMBER ILM1200341

TRA
Special weather statement, Oct 7, 6:19 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EDT SUN OCT 7 2012

NCZ105-106-072245-
COASTAL PENDER-INLAND PENDER-
619 PM EDT SUN OCT 7 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PORTIONS OF CENTRAL AND
EASTERN PENDER COUNTY THROUGH 645 PM EDT...

AT 619 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOORETOWN...OR ABOUT 11 MILES SOUTHEAST OF BURGAW...MOVING NORTHEAST
AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE EDGECOMB AND MOORETOWN.

HAZARDS INCLUDE...
DIME SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.

&&

LAT...LON 3438 7782 3438 7786 3437 7789 3455 7778
      3460 7763 3445 7756
TIME...MOT...LOC 2219Z 243DEG 14KT 3445 7777

TRA
Local storm report, Oct 7, 6:25 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT SUN OCT 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             4 NNW CASTLE HAYNE      34.40N  77.94W
10/07/2012  M1.00 INCH       PENDER             NC   PUBLIC

            REPORT OF QUARTER SIZED HAIL ON WILLOWS BAY DRIVE NEAR
            HWY 133.

&&

EVENT NUMBER ILM1200342

LACORTE
Special weather statement, Oct 7, 6:41 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
641 PM EDT SUN OCT 7 2012

NCZ109-072315-
INLAND BRUNSWICK-
641 PM EDT SUN OCT 7 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN BRUNSWICK COUNTY
THROUGH 715 PM EDT...

AT 641 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LONGWOOD...OR ABOUT 11 MILES NORTH OF LITTLE RIVER...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE ASH...EXUM...LONGWOOD AND WACCAMAW.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING POSSIBLE IN POOR DRAINAGE AREAS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3404 7839 3395 7863 3397 7864 3399 7863
      3401 7864 3404 7858 3405 7858 3406 7856
      3408 7856 3413 7846
TIME...MOT...LOC 2241Z 243DEG 17KT 3403 7857

TRA
Special weather statement, Oct 7, 7:11 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT SUN OCT 7 2012

NCZ107>109-080000-
COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW HANOVER-
711 PM EDT SUN OCT 7 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF BRUNSWICK AND
NEW HANOVER COUNTIES THROUGH 800 PM EDT...

AT 709 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LELAND AND WILMINGTON TO SHALLOTTE...MOVING EAST
AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE LELAND...SHALLOTTE...WILMINGTON...
BISHOP...MASONBORO...MILL CREEK...MYRTLE GROVE...OGDEN...SEAGATE...
SILVER LAKE...SMITH CREEK AND SUPPLY.

HAZARDS INCLUDE...
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
POSSIBLE PEA SIZE HAIL.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. SOME AREAS FROM LELAND AND TOWN CREEK WEST
INTO THE GREEN SWAMP HAVE PICKED UP AS MUCH AS 2 TO 3 INCHES OF RAIN
TODAY.

&&

LAT...LON 3409 7786 3407 7793 3410 7794 3406 7797
      3396 7837 3395 7846 3410 7843 3427 7797
      3429 7775
TIME...MOT...LOC 2309Z 255DEG 28KT 3423 7793 3396 7837

TRA
Special weather statement, Oct 7, 7:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
745 PM EDT SUN OCT 7 2012

NCZ107>110-080045-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
745 PM EDT SUN OCT 7 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 845 PM EDT...

AT 744 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WILMINGTON TO SHALLOTTE...MOVING SOUTHEAST AT 20
MPH.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND POSSIBLE MINOR FLOODING...ESPECIALLY WHERE HEAVY
RAIN OCCURRED EARLIER TODAY.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...WILMINGTON...BOILING
SPRING LAKES...MILL CREEK... MYRTLE GROVE...OAK ISLAND...SEAGATE...
SILVER LAKE AND KINGS GRANT.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3416 7783 3390 7794 3383 7796 3385 7801
      3388 7803 3390 7811 3391 7827 3390 7838
      3393 7846 3428 7789 3422 7777
TIME...MOT...LOC 2344Z 299DEG 17KT 3418 7788 3394 7827

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:59 PM EDTSpecial Marine WarningILM31 min
Oct 7, 4:06 PM EDTSpecial Weather StatementILMBrunswick24 min
Oct 7, 4:28 PM EDTSpecial Weather StatementILMBrunswick, New Hanover32 min
Oct 7, 4:54 PM EDTSpecial Weather StatementILMBrunswick36 min
Oct 7, 5:25 PM EDTSpecial Weather StatementILMNew Hanover35 min
Oct 7, 5:29 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus28 min
Oct 7, 5:48 PM EDTSevere Thunderstorm WarningILMNew Hanover, Pender42 min
Oct 7, 6:19 PM EDTSpecial Weather StatementILMPender26 min
Oct 7, 6:41 PM EDTSpecial Weather StatementILMBrunswick34 min
Oct 7, 7:11 PM EDTSpecial Weather StatementILMBrunswick, New Hanover49 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.